Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


First passage and recurrence distributions
HTML articles powered by AMS MathViewer

by T. E. Harris PDF
Trans. Amer. Math. Soc. 73 (1952), 471-486 Request permission
  • Richard Bellman and Theodore Harris, Recurrence times for the Ehrenfest model, Pacific J. Math. 1 (1951), 179–193. MR 45323
  • Kai Lai Chung, Contributions to the theory of Markov chains, J. Research Nat. Bur. Standards 50 (1953), 203–208. MR 0055608
  • W. Doeblin, Sur deux problèmes de M. Kolmogoroff concernant les chaînes dénombrables, Bull. Soc. Math. France vol. 52 (1942) pp. 37-64.
  • William Feller, An Introduction to Probability Theory and Its Applications. Vol. I, John Wiley & Sons, Inc., New York, N.Y., 1950. MR 0038583
  • I. J. Good, Random motion on a finite Abelian group, Proc. Cambridge Philos. Soc. 47 (1951), 756–762. MR 44061, DOI 10.1017/s0305004100027201
  • D. Hawkins and S. Ulam, Theory of multiplicative processes, I, (1944), Los Alamos Declassified Document 265.
  • David G. Kendall, Some problems in the theory of queues, J. Roy. Statist. Soc. Ser. B 13 (1951), 151–173; discussion: 173–185. MR 47944
  • Paul Lévy, Systèmes markoviens et stationnaires, cas dénombrables, Ann. École Norm. (to appear).
  • Richard Otter, The multiplicative process, Ann. Math. Statistics 20 (1949), 206–224. MR 30716, DOI 10.1214/aoms/1177730031
  • Abraham Wald, Sequential Analysis, John Wiley & Sons, Inc., New York; Chapman & Hall, Ltd., London, 1947. MR 0020764
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 60.0X
  • Retrieve articles in all journals with MSC: 60.0X
Additional Information
  • © Copyright 1952 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 73 (1952), 471-486
  • MSC: Primary 60.0X
  • DOI:
  • MathSciNet review: 0052057